Concurrent Workshops on Day 1, 3:30 - 5:00 PM, April 29

1-1: Aspiring Robotics Principal Investigators (Invitation Only, Blue Group)

Room Location: Key Ballroom 9

Organizers: Jordan Berg, NSF, Juan Wachs, NSF

3:30 – 3:35pm: Robotics PD Introduction (5 mins)

3:35 – 3:43pm: Overview of FRR Program (8 mins)

3:43 – **3:51pm:** Overview of the Proposal Review and Funding Processes (8 mins)

3:51 – 4:16pm: Panel on Developing a Successful NSF Proposal (25 mins)

- Writing Great Proposals (5mins)
- Career Awardee (Kirstin H. Petersen, Cornell, 5mins)
- Frequent Mistakes in Proposals, Dos and Don'ts (5mins)
- Q&A to the Panel (10mins)

4:16 – 5:00pm: Huddles with PDs (44 mins)

1-2: Harnessing AI and Robotic Technologies for Smart and Precision Agriculture

Room Location: Key Ballroom 10

Organizers:

- Zhaojian Li, Michigan State University, lizhaoj1@egr.msu.edu
- Yunjun Xu, University of Central Florida, Yunjun.Xu@ucf.edu
- Ajay Sharda, Kansas State University, asharda@ksu.edu
- 3:30 3:35pm: Opening remarks (Zhaojian Li)
- 3:35 4:35pm: Invited talks (Speakers introduced by Yunjun Xu)
- **3:35 3:45pm:** "Speeding-up Multi-armed Robotic Fruit Harvesting", Stavros Vougioukas, UC Davis
- **3:45 3:55pm:** "Configurable, Adaptive, and Scalable Swarm (CASS) for Smart and Collaborative Agriculture", Kiju Lee, Texas A&M
- 3:55 4:05pm: "Application of Soft Robotics in Agriculture", Robert Shepherd, Cornell Univ.
- **4:05 4:15pm:** "Challenges and Research Opportunities in Developing Contact-Based Precision Robotic Pollinators", Yu Gu, West Virginia University
- **4:15 4:25pm:** "HAUCS: Robotic Systems for Scalable, Adaptable Maintenance of Pond Aquaculture Farms", Bing Ouyang, Florida Atlantic University
- **4:25 4:35pm:** "From Precision Weed Management to Spatial Mapping: A fleet of Autonomous Robots for Precision Agriculture", Abhisesh Silwal, Carnegie Mellon University
- **4:35 5:00pm:** Q&A and Panel Discussion (Moderated by Ajay Sharda)

1-3: Vision and Challenges for Medical Robotics: Surgical Robots

Room Location: Key Ballroom 11

Organizers:

- Axel Krieger, Johns Hopkins University, axel@jhu.edu
- Alan Kuntz, University of Utah, alan.kuntz@utah.edu
- **3:30 3:50pm:** "The Future of Surgical Robotics: Vision, Challenges, and the Science to Meet Them", Axel Krieger and Alan Kuntz
- **3:50 4:05pm:** "Controlling Microrobot Swarms Using Rotating Magnetic Fields", Jake Abbott, University of Utah

4:05 – 4:20pm: "Translating NSF Robotics Discoveries to the Real World", Robert J. Webster III, Vanderbilt University

4:20 – 4:35pm: "Towards More Human-Aware Robotic Systems for Surgical Training and Intervention", Ann Majewicz-Fey, University of Texas

4:35 – 5:00pm: Panel Discussion

1-4: Opportunities, Challenges and Tools for Space Robotics and Autonomy

Room Location: Key Ballroom 12

Organizers:

- Souma Chowdhury, University at Buffalo, soumacho@buffalo.edu
- Eleonora Botta, University at Buffalo, ebotta@buffalo.edu
- 3:30 3: 40pm: Opening Remarks, Federico Rossi, NASA JPL (Zoom)
- **3:40 4:40pm:** Round-table Discussions (3-4 working groups)
- 4:40- 5:00pm: Summary of Discussions from Each Group

1-5: Challenges and Opportunities for Dexterous Robotic Manipulation

Room Location: Key Ballroom 6

Organizers:

- Hongsheng He, University of Alabama, hongsheng.he@ua.edu
- Roger Quinn, Case Western Reserve University, roger.quinn@case.edu
- 3:30 3:45pm: "Soft Robotic Grasping", Roger Quinn, Case Western Reserve University
- **3:45 4:00pm:** "Learning Robot Manipulation Skills with Physics-based Models in the Human-centered Environments", Ahmed. H. Qureshi, Purdue University
- **4:00 4:15pm:** "Mixed-transducer micro-origami for small-scale manipulation", Kenn Oldham, University of Michigan
- **4:15 4:30pm:** "Towards Using Grasping Compliance of Underactuated Hands in Model-mediated Telemanipulation", Long Wang, Stevens Institute of Technology
- **4:30 4:45pm:** "Context-Aware Task-Oriented Grasping by a Dexterous Robotic Hand", Hongsheng He, University of Alabama
- **4:45 5:00pm:** Q&A and Panel discussions

Concurrent Workshops on Day 2, 2:00 - 3:30 PM, April 30

2-1: Aspiring Robotics Principal Investigators (Invitation Only, RED Group)

Room Location: Key Ballroom 9

Organizers:

- Jordan Berg, NSF
- Juan Wachs, NSF
- 2:00 2:05pm: Robotics PD Introduction
- 2:05 2:13pm: Overview of FRR Program
- 2:13 2:21pm: Overview of the Proposal Review and Funding Processes
- 2:21 2:46pm: Panel on Developing a Successful NSF Proposal
 - Writing Great Proposals (5mins)
 - Career Awardee (Hongsheng He, University of Alabama, 5mins)
 - Frequent Mistakes in Proposals, Dos and Don'ts (5mins)
 - Q&A to the Panel (10mins)

2:46–3:30pm: Huddles with PDs

2-2: Challenges and Opportunities for Aerial Robots Across Scales

Room Location: Key Ballroom 10

Organizers:

- Yufeng (Kevin) Chen, MIT, yufengc@mit.edu
- Brittany Duncan, University of Nebraska–Lincoln, bduncan@unl.edu
- **2:00 2:10pm:** "MP2: One motor Micro Aerial Vehicle for Swarm Applications", Michael Rubenstein, Northwestern University
- 2:10 2:20pm: "Atmospheric Ion Thrusters for Micro Air Vehicles", Daniel Drew, Univ. Utah
- **2:20 2:30pm:** "Insect-scale Aerial Robots Powered by Soft Artificial Muscles", Kevin Chen, MIT
- **2:30 2:40pm:** "Dispersed Autonomy for Aerial Robots: Cloud Robotics in the Clouds", Eric Frew, University of Colorado, Boulder
- **2:40 2:50pm:** "Air/Ground Coordination for Deployments over Large Spatial and Temporal Scales", Pratap Tokekar, University of Maryland.
- **2:50 3:00pm:** "Improving Drones to Interact with Everyone", Brittany Duncan, University of Nebraska-Lincoln
- 3:00 3:30pm: Q&A and Panel discussions
- 2-3: Taking the Fantastic Voyage: Small-Scale Robots as a Biomedical Technology

Room Location: Key Ballroom 11

Organizers:

- Xiaolong Liu, Texas Tech University, Xiaolong.liu@ttu.edu
- Marc Miskin, University of Pennsylvania, mmiskin@seas.upenn.edu
- **2:00 2:20pm:** "Taking the Fantastic Voyage: Small-Scale Robots as a Biomedical Technology", (Xiaolong Liu and Marc Miskin)
- 2:20 2:35pm: "The Incredible Shrinking Robot: Fact and Fiction in Microscale Implantables", Pamela Abshire, University of Maryland, College Park
- 2:35 2:50pm: "Nanoscale Bacteria-Enabled Autonomous Delivery Systems (NanoBEADS) for Cancer Therapy", Bahareh Behkam, Virginia Tech

2:50 – 3:10pm: "Combating Oral Biofilm Infections Using Microrobots", Hyun (Michel) Koo

and Ed Steager, University of Pennsylvania **3:10 – 3:30pm:** Q&A and Panel discussions

2-4: Addressing Safe Interaction Between Autonomous and Human-driven Vehicles

Room Location: <u>Key Ballroom 12</u>

Organizers:

• Andreas A. Malikopoulos, Cornell University, amaliko@cornell.edu

2:00 – 2:20pm: "Time-Optimal Trajectory Planning for Connected and Automated Vehicles in Mixed-Traffic Scenarios", Andreas A. Malikopoulos, Cornell University

2:20 – 2:40pm: "Improving Urban Traffic with Autonomous and Human-Driven Vehicle Integration", Murat Arcak, UC Berkeley

2:40 – 3:00pm: "Reactive Control for Connected and Automated Vehicles in Mixed Environments", Logan Beaver, Old Dominion University

3:00 – 3:20pm: "Waves, Barriers, and the Safety of Mixed Traffic Systems", Hosam Fathy, University of Maryland

3:20 - 3:30pm: Panel Discussion

2-5: Safety of LfD Algorithms in the Wild

Room Location: Key Ballroom 6

Organizers:

• Momotaz Begum, University of New Hampshire, momotaz.begum@unh.edu

2:00 – 2:05pm: Opening remarks (Momotaz Begum)

2:05 – 2:25pm: "Learning Shared Safety Constraints from Multi-task Demonstrations", Sanjiban Chowdhury, Cornell University

2:25 – 2:45pm: "Beyond Imitation Learning: Robust Policies via Offline RL and Active Feedback", Sergey Levine, University of California, Berkeley (Zoom)

2:45 – **3:05pm:** "Exploiting Safety Guidance for Enhancing Data Efficiency in Imitation Learning", Somil Bansal, University of Southern California

3:05 – 3:30pm: Q&A and Panel Discussion

Zoom link for virtual attendance:

https://unh.zoom.us/j/96007521988?pwd=OTYzekp2MDlmV3lMYXp3TmFIZTJhUT09